Alert archive / Nevada / River Flood Warnings in 2017

River Flood Warning 28, NWS Elko, NV

April 2, 2017Elko County, Nevada

NWS Elko, NV issued this river flood warning at Apr 2, 2017, 2:39 AM PDT for Elko County, Nevada. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 2, 2017, 2:39 AM PDT (09:39 UTC)
Expired
Apr 2, 2017, 2:19 PM PDT
In force
12 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 142 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marys River above Hot Springs Creek nr Deeth (MHSN2). The gauge peaked at 6.21 ft at Apr 1, 2017, 11:00 PM PDT.

actionminormoderate4567804/0204/03
Action stage
5 ft
Minor stage
6 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

940 
WGUS45 KLKN 020939
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
239 AM PDT SUN APR 2 2017

...The National Weather Service in Elko has issued a Flood Warning 
for the following rivers in Nevada... 

  Marys River above Hot Springs Creek Near Deeth affecting Elko County
for the Marys River, including Deeth, minor flooding is occurring, 
with river levels forecast to decrease.

 ...Diurnal fluctuations will likely continue going in and out of
minor flood stage...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Mon    Tue    Wed

Marys River
  Deeth             6.0    6.0 Sun 10 AM    5.7    5.7    5.6

NVC007-022119-
/O.NEW.KLKN.FL.W.0028.170402T0939Z-170402T2119Z/
/MHSN2.1.ER.170402T0130Z.170402T0600Z.170402T0919Z.UU/
1039 AM GMT SUN APR 2 2017

The National Weather Service in Elko has issued a 

* Flood Warning for 
  The Marys River Above Hot Springs Creek near Deeth.
* until this afternoon...or until the warning is cancelled.
* At 1:15 AM Sunday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Impact...at 6.0 feet...Flood stage, about 580 cfs. Minor lowland 
  flooding on lower Marys River, with minor flooding of rural roads 
  throughout area. Some minor flooding of streets in Deeth.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Apr 1, 2:27 PM PDT, 12 hours 12 minutes earlier.

Area forecast discussion, Apr 1, 2:27 PM PDT, 12 hours 12 minutes before
Area Forecast Discussion
National Weather Service Elko NV
227 PM PDT Sat Apr 1 2017

.SYNOPSIS...A low pressure system will move north to south through
the Silver State Sunday and Monday. For the valleys, rain is
expected on Sunday but as the system moves further south into
central Nevada Sunday night and Monday, some valley snow
accumulation will be possible.

&&

.SHORT TERM...Tonight through Tuesday. The models are in
excellent agreement showing a short wave ridge axis breaking down
over the state tonight and a low pressure area traversing the LKN
CWFA north to south early Sunday through Monday, with some valley
snow accumulation over central Nevada.

This evening. Things should stay dry through the evening as high
pressure begins to rapidly break down, getting kicked on its way
by an incoming shortwave.

Midnight tonight through Monday. Low pressure will sag down from
Canada and nudge weak high pressure to the south in a continuously
progressive flow aloft. Cooler air will spread into the region as
well and the models are forming a precipitation band that will
traverse the CWFA north to south. There may be a little
instability associated with a merging jet structure near the foot
of the Ruby Mountains Monday and possibly stretching back to
Tonopah, where the winds will become locally gusty in the 40s once
again. There could be some thunderstorms near Tonopah and a little
northeast of that area, depending where the jet merge actually
occurs and near the leading edge of the base of the trough. Low
temperatures will generally be in the 30s. High temperatures will
rise through the 50s to around 60 degrees Sunday, cooling off to
the 40s on Monday. High temperatures will be in the 50s Sunday and
the 40s Monday. Low temperatures will be in the 30s tonight, and
range from the mid 20s to the mid 30s Sunday night.

Monday night through Tuesday. This will be the beginning of a dry
period. Strong high pressure will build over the Pacific and
expand across the western CONUS. It will still be a little on the
cool side with a northerly flow aloft. High temperatures will
range from the mid 40s to the mid 50s. Low temperatures will be
in the 20s.

.LONG TERM...Tuesday night through next Saturday. Ridging begins
to build and amplify over the Great Basin Tuesday night and
Wednesday. Dry weather, light winds and seasonable temps with
highs in the 60s expected Wednesday. Progressive ridge shifts
east Wednesday night and southwest flow sets up. A couple of weak
waves in the SW flow ahead of the approaching Pacific Northwest
storm could clip northern NV and bring a few showers. Models still
in good agreement in terms of placement and timing of the
aforementioned storm as far as timing and placement with
potential for an AR event for Friday into the weekend with a good
chance of showers for the region, especially over northern NV.
Well above normal temps continue for Thursday and Friday with
highs in the 60s to lower 70s, but cooling off a bit for the
weekend with the unsettled weather. Southwest winds will also
increase each afternoon starting Thursday.

&&

.AVIATION...VFR conditions expected through tonight. A few
cumulus clouds across eastern and central NV will dissipate after
sundown. Breezy northerly winds with gusts near 20-22 knots will
also wind down this evening at KTPH and KELY. A front will dip
south across the state tomorrow, bringing showers to KWMC and KEKO
tomorrow morning and KELY tomorrow afternoon. Brief MVFR
conditions possible in heavier showers, along with breezy north to
northwest winds with the frontal passage.

&&

.HYDROLOGY...Some rivers and creeks are still running
high across northern Nevada, and more high-elevation snow is
expected Sunday and Sunday night. Snow melt is expected to
accelerate during a warming trend the latter part of next week.
Wild Horse Reservoir is nearing capacity and will likely reach the
spillway next week. Persons with interests along the Owyhee River
will need to prepare for increased flow.

Flood warnings are in effect for the following areas:

Humboldt River - Battle Mountain: Moderate flooding continues.

Humboldt River - Comus: Moderate flooding continues.

All other monitored creeks and rivers are below minor flood stage.
River Statements have been issued for the following rivers to
provide more information:

Bruneau River

Humboldt River - Carlin

Humboldt River - Palisade

Marys River - Deeth

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

92/84/84

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:46 AM PDTRiver Flood WarningLKNElko3 days
Apr 2, 4:33 PM PDTWind AdvisoryLKNNye27 hr

Nearby

River Flood Warnings in Nevada, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.